Hi and welcome to the Migraines & Headaches Community.
I take it daily however it is along with other meds too. Usually treating migraines and/or anxiety is not a one-thing-fix-all. And even if something worked on you in the past may not work today and vise-versa. You can definitely ask about it, it won't hurt. But, my suggestion is to just let your doctor how bad it is and let him/her choose what to give you next. Remember, treatment is a marathon, not a sprint.
Yeah, Propanolol has a chance of helping you. Not sure whether suggesting to the doctor what to try is the right approach, but you could always ask if you're a good candidate for it (assuming you've been checked out properly, diagnosed properly -- which often means an MRI and a long discussion of history, habits, possible triggers). The doctor will either agree that you seem like a good candidate and will try it or will tell you why you aren't and suggest something else instead, which you would do well to try the alternative if the doctor has reason to think Propanolol isn't going to be a good fit.
I've been on Topomax with no success (just a bunch of brain fog and memory loss -- which does not happen to everyone), but Propanolol has helped. I still do get headaches, but they are less frequent and of a markedly lower intensity when I do get them. Instead of 4-5 headaches a week, half of which are of medium intensity, I get about 2 headaches a week which are low intensity. In other words, I can stand it even if the OTC pain reliever doesn't do much.
I'm still at a modest dose and can't go up any further. Being that this medication is used for blood pressure, my heartrate has slowed to a point that the neurologist isn't comfortable chancing a further increase in dose (and a further lowering of heart rate). I have not but one time experienced the somewhat common side effect of muscle weakness. The one time that I did, I was sitting idle for a long time one evening and got up very abruptly, finding that my legs were completely nonfunctional for just long enough for me to collapse. I didn't pass out, I just had zero leg strength for a few moments. Fortunately I hit nothing and just landed on the carpet, getting up after I recovered and went about my business. Never happened again. If I've experienced an overall weakening, I haven't noticed it.
You're going to want to go in a few months after being put on it to see how it's working, consider upping the dose, check your heartrate/BP, etc. (and they absolutely should check this every time you go in while on this). Give it a few dosage increases and if it doesn't start helping by then, maybe move on to something else.
Thank you for your reply. A GP that specialises in headaches suggested Propranadol in 2013, I have tried other things he suggested first so I explained this to my new regular GP & he said I could give them a try.........no checks what so ever! Anyway I got a BP test done at the chemist & read all I could & have decided to start taking them, I am on 20mg twice a day intending to work up to 40 mg twice a day.
If I get any problems I will get another BP test at the chemist, I also have to watch the muscle weakness side effects as I have a form of Muscular Dystrophy.